Lightning, Okanogan
- When
- June 8, 3:00 PM PST
- Where
- Okanogan County, Omak
- Reported by
- NEWSPAPER
- Coordinates
- 48.549, -119.741 (the zone’s center; the record gives no point)
A lightning strike at a gas station in Omak damaged convenience store electronic equipment and gas pumps.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A lightning strike at a gas station in Omak damaged convenience store electronic equipment and gas pumps.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 8, 1:33 PM PST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 233 PM PDT THU JUN 8 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING UNSETTLED WEATHER TO THE INLAND NORTHWEST. SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THIS WEEKEND. EARLY NEXT WEEK WILL BRING A RETURN TO WARMER AND LESS UNSETTLED WEATHER THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION... TONIGHT THROUGH SUNDAY...SYNOPTIC SCALE CLOSED LOW CONTINUES TO OSCILLATE AROUND AND MORPH A BIT IN SHAPE AS OTHER SHORTWAVES MERGE WITH IT OR DUMBBELL AROUND IT. BUT FOR THE MOST PART A LOW PRESSURE SYSTEM WITH SHORTWAVES ROTATING AROUND ITS PERIPHERY REMAINS IN THE VICINITY AND ALLOWS FOR CONTINUATION OF A SOMEWHAT UNSETTLED FORECAST WITH SLIGHTLY COOLER THAN NORMAL FORECAST DAYTIME HIGH TEMPERATURES THROUGH MOST OF THE PERIOD. HIGHER POPS REMAINING IN THE FORECAST THROUGH SATURDAY DUE TO PERSISTENT DEPICTION OF A GOOD MOISTURE CONNECTION FOR THE LOW PER RELATIVELY HIGH 700MB & 850MB THETA-E VALUES INFERRING A CONNECTION WITH A WRAP AROUND INTO AT LEAST SATURDAY MORNING PER LATEST GFS. -20 DEG C COOL POOL OF AIR ALOFT DUE TO LOW POSITIONING OVERHEAD LINGERS AROUND AS WELL INTO SATURDAY MORNING ALLOWING FOR 700-500MB LAPSE RATES OF 7 DEG KM AT TIMES OVER PORTIONS OF THE FORECAST AREA AND SOME LOW CAPE RESULT AS WELL... THEREFORE A MENTION OF THUNDERSTORMS REMAINS IN THE FORECAST PRIMARILY LIMITED TO THE HIGHER NORTHERN TERRAIN. SUNDAY NT THROUGH THURS...NO SIGNIFICANT CHANGES TO THE EXTENDED RANGE FCST IS ANTICIPATED AS THE NRN MAIN BRANCH OF THE WESTERLIES WILL REMAIN FAR ENUF N IN THE GULF OF ALASKA AND WRN CANADA TO KEEP THE PERSISTENT UPPER TROF ALONG THE WEST COAST FAIRLY STAGNANT. CUT OFF FROM THE STRONGER STEERING FLOW...THIS TROF WILL EJECT A SERIES OF SHORT-WAVES INTO THE PAC NW...KEEPING THE THREAT OF SHOWERS IN THE FCST AND TEMPS NOT TOO FAR FROM NORMAL. AS LATE AS THURS... GUIDANCE IS CONFIDENT IN TRENDING TWD A MIGRATION AND STRENGTHENING OF THE POLAR JET FAR ENUF E INTO THE ERN PACIFIC AND GULF OF ALASKA TO CAUSE A SIGNIFICANT DOWNSTREAM PATTERN CHANGE...NAMELY EJECTING THE UPPER TROF OVER THE REGION... AND REPLACING IT WITH A BRIEF WARMUP BY LATE THURS. BZ && .AVIATION...VFR CONDITIONS ARE EXPECTED OVER ALL LOCATIONS THIS MORNING AND EARLY AFTERNOON SAVE A SMALL AREA OF MVFR CIGS EXTENDING FROM DEW TO GEG AND COE. CONDITIONAL CLIMATOLOGY AND SATL TRENDS SUGGEST THESE CLDS WILL LIFT TO VFR CONDITIONS BY 20Z. ELSEWHERE MAIN AVIATION THREAT TODAY IS IN REFERENCE TO SCT -TSRA DVLPMT. LOOKS LIKE BEST CHANCES TODAY WILL OCCUR OVER THE MTS ALONG THE CANADIAN BORDER AND NEAR THE CLEARWATER MTS...HOWEVER NO AREA WILL BE FREE OF THE THUNDER THREAT TODAY. MOST THUNDER WILL DISSIPATE BY 04Z FRI. VFR CONDITIONS WILL THEN PERSIST THROUGH 18Z FRI. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 72 51 67 49 75 / 20 50 30 50 10 10 COEUR DALENE 46 71 48 66 47 74 / 20 40 50 50 10 20 PULLMAN 45 72 48 68 45 75 / 10 50 30 40 10 10 LEWISTON 53 75 54 75 53 78 / 20 50 30 40 10 10 COLVILLE 47 70 50 65 49 73 / 60 50 60 90 20 20 SANDPOINT 47 69 49 64 48 72 / 50 50 80 90 20 20 KELLOGG 47 69 50 64 49 72 / 40 50 70 90 20 20 MOSES LAKE 51 77 54 79 50 82 / 10 20 20 30 10 10 WENATCHEE 53 75 56 77 52 80 / 10 20 20 30 10 10 OMAK 51 73 54 75 51 78 / 30 40 20 40 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 400 PM PDT THU JUN 8 2006 IDZ001-092300- NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 400 PM PDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASED OUTFLOW AT LIBBY DAM IN RESPONSE TO EXPECTED HEAVY RAINFALL WILL CAUSE SHARP RISES ON THE KOOTENAI RIVER OVER THE NEXT FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED FOR THE KOOTENAI RIVER AT BONNERS FERRY. SEE THE LATEST FLOOD WATCH BULLETIN FOR DETAILS.
The Spokane radar (KOTX), 184 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515865.